Georgia, 2021Hail and Damaging Wind in Georgia, June 15, 2021
June 15, 2021 · NWS CHS · 2 events in 1 county or zone
The interaction of a cold front arriving from the west and a sea breeze circulation within a warm and moist environment led to severe thunderstorms across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The interaction of a cold front arriving from the west and a sea breeze circulation within a warm and moist environment led to severe thunderstorms across southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 15, 8:03 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 15, 8:03 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
903 PM EDT Tue Jun 15 2021
.SYNOPSIS...
A cold front will move offshore tonight. High pressure will
build across the Southeast U.S on Wednesday and will remain
through Friday. Unsettled weather is expected this weekend into
early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Severe Thunderstorm Watch 274 has expired. The risk for
organized severe tstms has largely ended. A risk for heavy rain
will persist over parts of the Charleston Metro Area which
certainly is not needed, especially in West Ashley, James Island
and Downtown Charleston.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A cold front will stall south of the region Wednesday afternoon
while high pressure builds in behind it. Much drier air will be
present over the forecast area as high pressure builds in, with some
models showing mid-level RH values 15 to 40%. Forecast soundings
show a profound capping inversion each afternoon across the forecast
area, which would prevent any showers from forming, even with the
assistance of the sea breeze. However, there is a low chance of a
stray shower forming over southern GA where there is a hint of some
higher mid-level moisture transport. High temperatures will range
from the upper 80s in inland SC to the low 90s in inland GA, with
mid 80s along the beaches. Low temperatures will dip into the mid to
upper 60s inland and low 70s along the beaches.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will slowly build away from the southeastern states
overnight Friday and into early Saturday. Low pressure, currently
located in the Bay of Campeche, is expected to approach the region
this weekend. Timing and placement of the low is very uncertain, and
models are not in agreement. However, it looks like deeper moisture
will reach the forecast region sometime Sunday which could bring
increased rain chances. High temperatures will generally be in
the upper 80s to low 90s and low temperatures in the 70s.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
VFR, but VCTS may need to be included at the terminals 00-02z.
Extended Aviation Outlook: VFR.
&&
.MARINE...
Tonight: A cold front will push through the area after midnight with
a pre- frontal surge likely pushing gusts to 25-30 kt and seas
to 6 ft, mostly in the GA waters but also likely into the
southern SC nearshore waters. Thus, Small Craft Advisories are
out for these areas. Mariners should also be alert for some
strong storms likely moving offshore this evening, mostly north
of Edisto Beach, which could produce winds over 50 kt and large
hail.
Wednesday through Friday: No marine concerns for the period.
Northerly winds will prevail on Wednesday and Thursday, becoming
southerly on Friday. Winds will be less than 15 knots and seas 2 to
4 feet.
Saturday and Sunday: An area of low pressure currently located over
the Bay of Campeche will approach the region this weekend. This
will bring the risk of increased southwesterly winds and gusts.
There is much forecast uncertainty with the timing and
placement of the low. At this point conditions appear to stay
below Small Craft Advisory level.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for AMZ352-354-
374.
&&Hazardous weather outlook, Jun 15, 7:57 PM EST, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
857 PM EDT Tue Jun 15 2021
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>049-051-170100-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Coastal Jasper-
857 PM EDT Tue Jun 15 2021
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
SCZ050-052-170100-
Charleston-Tidal Berkeley-
857 PM EDT Tue Jun 15 2021
This Hazardous Weather Outlook is for southeast South Carolina.
.DAY ONE...Tonight.
Heavy Rain: There will be a risk for minor flooding through midnight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Jun 15, 8:28 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
928 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG 1 WNW HARDEEVILLE 32.30N 81.10W
06/15/2021 JASPER SC PUBLIC
THE PUBLIC REPORTED A TREE DOWN ON CHURCH ROAD.
&&
EVENT NUMBER CHS2100259
DPBLocal storm report, Jun 15, 8:31 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 2 SSW NORTH CHARLESTON 32.83N 79.99W
06/15/2021 CHARLESTON SC SOCIAL MEDIA
A TREE WAS REPORTED DOWN NEAR RIVER REACH WAY.
&&
EVENT NUMBER CHS2100260Local storm report, Jun 15, 8:46 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 1 ESE PRITCHARDVILLE 32.24N 80.95W
06/15/2021 BEAUFORT SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TREES AND POWER LINES DOWN
ALONG MAY RIVER ROAD BETWEEN GIBBET ROAD AND
SIMMONSVILLE ROAD. TIME BASED ON RADAR.
&&
EVENT NUMBER CHS2100261
DPBLocal storm report, Jun 15, 8:53 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HEAVY RAIN CHARLESTON 32.78N 79.94W
06/15/2021 U0.00 INCH CHARLESTON SC LAW ENFORCEMENT
ROADS ARE FLOODED AND CLOSED IN SEVERAL AREAS ACROSS
DOWNTOWN CHARLESTON.
&&
EVENT NUMBER CHS2100262Local storm report, Jun 15, 8:56 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
956 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG 1 ENE MONCKS CORNER 33.20N 79.99W
06/15/2021 BERKELEY SC PUBLIC
THE PUBLIC REPORTED A LARGE BRANCH SPLIT OFF A TREE
NEAR THE INTERSECTION OF HIGHWAY 52 AND 17A.
&&
EVENT NUMBER CHS2100263
DPBLocal storm report, Jun 15, 9:07 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 NE CROCKETVILLE 32.93N 81.07W
06/15/2021 HAMPTON SC PUBLIC
THE PUBLIC REPORTED A PECAN TREE UPROOTED AND A SMALL
HORSE SHELTER BLOWN OVER.
&&
EVENT NUMBER CHS2100264
DPBHail, Effingham
- When
- June 15, 9:14 PM EST to 9:15 PM EST
- Where
- Effingham County, 0.9 mi NW of Marlow
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -81.390
A Effingham County emergency manager reported golf ball size hail and damage to siding to an adjacent home near the intersection of Highway 17 and Midland Road.
Thunderstorm Wind, Effingham
- When
- June 15, 9:17 PM EST to 9:18 PM EST
- Where
- Effingham County, 1.5 mi NNW of Marlow
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.290, -81.390
A Effingham County emergency manager reported multiple trees and power lines down between the towns of Guyton and Pineora, Georgia.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, June 15, 2021$2.2 million · 2 in hail · 2 events
- Hail and Damaging Winds in North Carolina, June 15, 2021$1.3 million · 1.5 in hail · 8 events
- Drought in Minnesota, June 15 to 30, 2021$190,000 · 3 events
- Hail and Damaging Winds in Texas, June 15, 2021$135,000 · 1 in hail · 9 events
- Drought in Iowa, June 15 to 30, 202124 events
- Hail and Damaging Winds in Florida, June 15, 20211.75 in hail · 20 events
- Wildfire in Idaho, June 15 to 17, 2021$22,000 · 1 event
- Excessive Heat in California, June 15 to 20, 202117 events
- Hail and Damaging Winds in South Carolina, June 15, 20211.25 in hail · 17 events
- Hail and Damaging Winds in Florida, June 15, 20211 in hail · 16 events
- Drought in Iowa, June 15 to 30, 20218 events
- Hail and Damaging Winds in New Hampshire, June 15, 20211.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966256, 966263.